International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 1, Pages 95-100

Coincidence and fixed points for compatible and relatively nonexpansive maps

Gerald Jungck

Department of Mathematics, Bradley University, Peoria 61625, IL, USA

Received 9 July 1991; Revised 2 January 1992

Copyright © 1993 Gerald Jungck. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The concept of relatively nonexpansive maps is introduced. Fixed point and coincidence results for families of four self maps of metric spaces are obtained. Non-continuous compatible and relatively nonexpansive maps on star-shaped compact subsets of normed linear spaces are highlighted, and two theorems of Dotson are generalized.